MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: pipeline flex with shield technology stent product id ped2-500-14 (lot b804390); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that upon unsheathing during an attempt to deliver a pipeline flex with shield technology stent (ped2-500-16) in a curve, the distal portion of the stent maintained a fluted birds beak appearance and could not be corrected.Resheathing and repositioning attempts in a straighter segment had the same results.The middle and proximal segments opened.After resheathing and repositioning multiple times, the product was removed from the body.During removal of the pipeline from the microcatheter, it became stuck in the 3-way, which was removed to retrieve the pipeline.The device was replaced with a smaller pipeline (ped2-500-14), however, the replacement pipeline behaved the same way with all of the same resheathing and repositioning attempts performed.The second pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was replaced with a shorter pipeline (ped2-450-16) to complete the procedure.In vitro examination of the devices revealed the stents continued to keep the fluted shape and it appeared that the tip of each device was not functioning properly.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, cavernous internal carotid artery (ica) aneurysm with a max diameter of 5 mm and a 5mm neck diameter.The landing zone arterial diameter was 4 mm distally and 4.5-4.7 mm proximally.It was noted the patient's vessel tortuosity was severe with an s-turn around the cavernous section.Mca was not great and was tortuous with many peripheral vessels branching off from it.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure looked good.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The middle and distal portion of the both stents was positioned in a bend, more than 50% had been deployed when they failed to open and they were resheathed more than 2 times.No additional steps or other devices were required to open the pipelines.Ancillary devices included bmx96 guidecatheter, navien 0.058 intermediate catheter, and phenom 27 microcatheter.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to open/bird's beak behavior was not determined.There was a little friction/difficulty during delivery or positioning but nothing out of the ordinary.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pusherwire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that both pipeline devices did experience resistance with the phenom during delivery/positioning, however, it was reported as, nothing out of the ordinary." the location of the resistance in the catheter was unknown.There was no "visible" damage to the phenom.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when/if analysis is completed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23774936
Report Number2029214-2025-02606
Device Sequence Number18661839
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)271105(10)B814270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB814270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/11/2025
03/03/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
03/04/2026
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale